MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2¿, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2¿, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER
Model Number 407455
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a left atrial appendage occlusion (laao) procedure, the sheath broke apart and remained in the patient, requiring medical intervention to remove the pieces.The sheath was being used to implant a watchman device.After transeptal access was achieved using the sheath and a brk-1 needle, a non-abbott (toray) guidewire was advanced into the left atrium through the sheath.The sheath was then removed to exchange for the watchman deployment sheath.When the sheath was removed from the patient, the device broke, cracking in several places.The tip of the device was also broken off, remaining in the patient, still on the guidewire.The tip was successfully retrieved using another sheath and a balloon and guided by fluoroscopy and ice.The sheath was replaced by an sl1, the procedure was then restarted and was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8.5f swartz braided introducer sheath was received for evaluation.The sheath was noted to be fractured and detached from the distal end.Additionally, the sheath was yellowed and noted to be cracked in multiple locations.The damage is consistent with degradation of the device due to exposure to uv light.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The product instructions for use (ifu) warns that the product should be stored in a cool, dark, dry place.The cause of the sheath degradation is consistent with not following the instructions for use.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2¿, 63 CM LENGTH, 8.5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19937731
Report Number3005334138-2024-00326
Device Sequence Number7332328
Product Code DYB
UDI-Device Identifier05414734205795
UDI-Public(01)05414734205795(10)8569139(17)250630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number407455
Device Catalogue Number407455
Device Lot Number8569139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale